Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crixivan Side Effects
Aug 15, 1997

Dear Dr. Gallant, Thanks very much for your wonderful work. I have been taking Crixivan / d4T / 3TC for about 6 months with good results. Lately I am hearing a lot of rumors about the Crixivan side-effects being much worse then previously thought (e.g. Crix belly, kidney stones and/or kidney failure, hair loss, fat accummulation, etc). In your opinion, is this drug too hazardous to continue using?

Response from Dr. Gallant

Absolutely not. I wouldn't call Crixivan particularly "hazardous"; it just has more side effects than we knew about originally. As with other antiretroviral agents, those side effects are rarely dangerous and they usually go away when you stop the drugs.

The gradual discovery of additional side effects is not unique to Crixivan. When a drug is being studied, maybe a few hundred people are taking it world-wide. Therefore, you tend to observe only those side effects that are extremely common. After the drug is approved and taken by thousands of people, additional side effects are observed that weren't apparent during the clinical trials. This is true with virtually every drug that's ever been approved.

The benefits of protease inhibitors, including Crixivan, far outweigh their side effects.



Previous
can viracept be dissovled in water to take
Next
Crix Resistant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement